On Zoloft 6 weeks and side effects are horrible

Hi,

I've been on Zoloft for 6 weeks and feel worse than when I started them. I was previously on Lexapro for 4 weeks and a new GP that I started going to switched me to Z because I was having a lot of stomach issues and couldn't get out of bed on Lexapro-10mg. I went on AD because I have had a stressful year of several things and I was having insomnia, anxiety and a lot of stomach problems. My old GP said that stomach issues was due to dyspepsia. The current doc prescribed me 100mg of Zoloft. I cut the pills in half for the first 6 days and then started taking 100mg. It has been terrible to say the least. I wake up with an anxiety attack, heart pounding and nauseated. I have had no appetite and have lost 10 pounds. I am forcing myself to eat. After three weeks on 100mg I reduced it to 75mg for one week and now taking 50mg for almost a week. I cannot sleep without taking a .5mg of Xanax. Now I'm taking .5 X three times a day just to get through the day of trembling, tiredness and nausea. I'm going to reduce to 25mg for one week and try to get off of this drug. I have been on Lexapro in the past and after a few months it seemed to help. I know that I am probably still feeling awful because I am decreasing the mg each week.

I am now getting all kinds of medical tests done because of how bad I feel. I have had blood work-all good, CT scan-clear and having 2 gallbladder tests next week and an endoscopy and colonoscopy in a few weeks. My GP couldn't believe that I didn't feel better after two weeks but my therapist and several other people think that 100mg was too high of dose to start with and that could be some of the reason I feel so bad. Can't get into a psychiatrist for another month to figure out these meds! This has been so frustrating and I am so scared. Has anyone else had these side effects last so long and had to get off o Zoloft?

Sorry for such a long post.

T

Skip

Featured Content

Anxiety affects us all

Come and join our community. Get advice and support on thousands of topics around anxiety.

Take a look!

Featured by HealthUnlocked

4 Replies

oldestnewest
  • Hello T, I started with 50 Zoloft and I had very bad side effects, especially I felt to anxious and nauseated. Then I was switched to Lexapro, but I srtarted at 10 and for many years I would only take half of the pill. It worked for me. Then, about 5 years later when I noticed it wasn't working anymore my doctor increased it to 20. But I only take half because it seems to work. However,I do get days where the 20 is necessary. I am very sensitive to medications, so I start slow and buil it up from there. Try something similar and see if it works, but talk to your doctor. Wish you the best!

  • Thank you so much for replying! The nausea and pain in my stomach is just too much. I originally went on these meds because of upper GI distress due to anxiety and it's made it 10 times worse. And funny that you say you are on 5 mg of lexapro because that is what my doc gave me. Of course she was shocked that I didn't feel good and didn't start feeling better after two weeks. Why don't these doctors ever take all of these side effects into account. Now she has me going to a GI doc for all of these tests, gallbladder tests, CT Scan(all clear), endoscopy and colonoscopy. It will be good to know everything is okay but of course this has made my anxiety go through the roof-especially being on Zoloft! I think a lot of my anxiety over the last year has to do with becoming an empty nester, being in peri menopause, stress at our business, etc and I have "hit a wall" physically with all of this.

    Thanks again for your reply. It really helps to know that someone else has had the same issues. 😊

  • You're welcome! Yes, all that stress will contribute to your stomach issues. I actually dealt with IBS for years before being diagnosed with anxiety. I had every single test done. However, my gallbladder was aremoved, but I think it was an isolated case, not related with anxiety. I do get lots of palpitations though, which very frightening. Yoga and meditation help, but whenever you are under so much pressure, your mind can't handle it. I would stick with the medication and try some Zantac or over the counter medication for the stomach. I had to do that, but I took Protonix. You will find what is best for you. Keep me updated.

  • yes I am currently on Zoloft as well. I started on 25mg and now on 50mg I have been on it before and it took a toll on me but after I stuck with it, Ive noticed my anxiety decreased and I was feeling much better. My doctor told me that it would take 6 to 8 weeks before I would notice a difference. Yes I had bad side effects from the medicine I had bad headaches and my anxiety was off the roof, but I just maintain it by keeping my mind busy with other things. I hope you feel better give it some more time, I know its hard but take it easy

You may also like...